Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Gold Open Access
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173


Mapping schemes realizable by obstructed topological polynomials

Author: Gregory A. Kelsey
Journal: Conform. Geom. Dyn. 16 (2012), 44-80
MSC (2010): Primary 37F20; Secondary 20F65
Published electronically: March 13, 2012
MathSciNet review: 2893472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1985, Levy used a theorem of Berstein to prove that all hyperbolic topological polynomials are equivalent to complex polynomials. We prove a partial converse to the Berstein-Levy Theorem: given post-critical dynamics that are in a sense strongly non-hyperbolic, we prove the existence of topological polynomials which are not equivalent to any complex polynomial that realize these post-critical dynamics. This proof employs the theory of self-similar groups to demonstrate that a topological polynomial admits an obstruction and produces a wealth of examples of obstructed topological polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F20, 20F65

Retrieve articles in all journals with MSC (2010): 37F20, 20F65

Additional Information

Gregory A. Kelsey
Affiliation: Department of Mathematics, Computing Sciences, and Physics, Immaculata University, P.O. Box 648, Immaculata, Pennsylvania 19345

PII: S 1088-4173(2012)00239-1
Keywords: Combinatorics of complex dynamics, self-similar groups
Received by editor(s): January 27, 2011
Received by editor(s) in revised form: July 26, 2011
Published electronically: March 13, 2012
Additional Notes: The author acknowledges support from National Science Foundation grant DMS 08-38434 “EMSW21-MCTP: Research Experience for Graduate Students”.
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia